Alert archive / Nebraska / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 151, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Jul 7, 2009, 10:43 PM CDT for Cedar County, Nebraska. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 7, 2009, 10:43 PM CDT (03:43 UTC)
- Expired
- Jul 7, 2009, 11:15 PM CDT
- In force
- 32 min
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
County Cedar County, NE
The radar
The Sioux Falls radar (KFSD), 118 km from the middle of the area, began a volume at 03:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 7, 9:44 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 3.7 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 27 J/kg
- Mixed-layer CIN
- -201 J/kg
- Mixed-layer LCL
- 2298 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 157 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 2:58 PM CDT, 7 hours 45 minutes earlier.
Area forecast discussion, Jul 7, 2:58 PM CDT, 7 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 258 PM CDT TUE JUL 7 2009 .SHORT TERM... FOR TONIGHT...WITH CONVECTIVE TEMPS BEING REACHED THIS AFTN OVR SERN NEBR/SWRN IA...ISOLD CONVECTION POSSIBLE THRU EARLY EVENING BUT UNLESS SOMETHING DVLPS BEFORE ZONE/GRID ISSUANCE TIME PCPN THERE WILL BE LEFT OUT OF FCST. OTHERWISE ATTENTION TURNS TO MAINLY NERN ZONES WHERE SOME SIGNALS PERSIST THAT CONVECTION WILL EITHER MOVE OR DEVELOP SE INTO THAT AREA THIS EVENING/EARLY TONIGHT. INSTABILITY BOTH SFC BASED AND ALOFT DECREASES FAIRLY QUICKLY AFTER THIS EVENING SERN ZONES SO SOME QUESTION ON HOW FAR SE PCPN WL MAKE IT OR TO CARRY POPS. DECIDED TO DROP MENTION FAR S LATE TNGT AND TRIM POPS BACK IN LNK/OMA AREA AS UPPER RIDGE WL BE BUILDING OVER REGION TNGT AND OTHER THAN CONVECTIVE FEEDBACK ANY EASILY APPARENT UPPER WAVE LACKING. PREV FCST TEMPS LOOK GOOD BUT WOULD LIKELY PROVE TOO WARM IF MCS DOES ROLL SE THRU ENTIRE CWA. CHERMOK .LONG TERM...WEDNESDAY THRU TUESDAY HAVE KEPT A SMALL CHANCE OF PCPN FOR WEDNESDAY MORNING FOR THE POTENTIAL OF A DECAYING MCS. OTHERWISE...MUCH OF THE DAY SHOULD BE DRY AS MID LEVEL RIDGE BUILDS OVER THE CNTRL PLAINS. STRONG SRLY LLVL FLOW WL KEEP MOISTURE IN PLACE AND A VERY WEAK WRMFNT IS PROGGED TO DRIFT NWD THRU THE CWA. WEAK CONVERGENCE ACROSS OUR NRN COUNTIES COULD SPARK SOME TSTM ACTIVITY LATE WED AFTERNOON NEAR THE WRMFNT. MODERATE INSTABILITY WITH LOW CINH WILL BE IN PLACE PROVIDED ANY REMNANT MCS CLOUD COVER MOVES OUT. SIGNIFICANT SHORTWAVE ENERGY IS PROGGED TO MOVE ACROSS THE NRN PLAINS OVERNIGHT WED INTO THURSDAY. THIS PUSHES A CDFNT SEWD ACROSS THE DAKOTAS AND INTO THE NWRN CWA BY 12Z THURSDAY. TIMING OF THIS FEATURE IS STILL SOMEWHAT UNCERTAIN AS IT CONTINUES SEWD THRU THE DAY. A VERY UNSTABLE AIRMASS WILL BE IN PLACE OVER THE CWA WITH 45-50KTS OF BULK SHEAR. STORMS COULD DEVELOP QUICKLY IF THEY CAN FIRE UNDER THE UPPER RIDGE THURSDAY AFTERNOON. UNCERTAINTY CONTINUES IN THE FORECAST INTO THURSDAY NIGHT AND FRIDAY AS FRONTAL PLACEMENT AND STRENGTH OF LLVL JET ARE UNRESOLVED. THE NAM LLVL FORCING SUGGESTS THAT STORMS WOULD CONTINUE ACROSS MUCH OF THE REGION THURSDAY NIGHT INTO FRIDAY WHILE THE GFS PUSHES ACTIVITY AND ANY LLVL FEATURES OFF TO THE EAST. RELATIVELY FAST MID LEVEL NORTHWESTERLY TO NEARLY ZONAL FLOW WILL CONTINUE THRU THE WEEKEND AND INTO EARLY NEXT WEEK. THIS SHOULD KEEP THE AREA RELATIVELY ACTIVE WITH STRONG SRLY LLVL FLOW KEEPING LLVL MOISTURE AND WARM TEMPS IN THE AREA. KERN && .AVIATION... FOR TAF SITES KOFK/KOMA/KLNK FORECAST VALID THROUGH 08/18Z. CONVECTION CHCS MAIN AVIATION CONCERN THRU 08Z/18Z AS CIGS/VSBYS SHOULD REMAIN IN VFR RANGE. INSTABILITY AXIS IS FCST TO EXTD TNGT FM CNTRL NEBR INTO NERN NEBR WHICH COULD SUSTAIN ANY CONVECTION THAT DVLPS N OR W OF THE AREA. HOWEVER...IF CONVECTION MOVES INTO NERN NEBR/WRN IA THIS EVENING IT WILL WEAKEN AS IT MOVES SE THRU ERN NEBR WITH BULK OF IT LIKELY REFOCUSING TOWARD CNTRL IA LATE TNGT/EARLY WED. THUS CARRIED A PROB30 AT KOFK LATE THIS EVENING WITH A CB MENTION AT KOMA THRU EARLY OVERNIGHT HRS TO REFLECT POSSIBILITY OF AN MCS TRACKING ON IA SIDE OF MO RIVER LATER TNGT. ADDITIONAL TSTMS COULD REDEVELOP WED AFTN...BUT MOSTLY LIKELY LATE AND N THRU E OF TAF SITES. CHERMOK && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && CHERMOK/KERN
Hazardous weather outlook, Jul 7, 9:45 PM CDT, 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 945 PM CDT TUE JUL 7 2009 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-081100- ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS- FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON- MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE- PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD- SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE- 945 PM CDT TUE JUL 7 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MOST OF EASTERN NEBRASKA AND PARTS OF SOUTHWEST IOWA. .DAY ONE...TONIGHT AND WEDNESDAY A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR PARTS OF WESTERN IOWA AND EASTERN NEBRASKA UNTIL 3 AM CDT. THE MAIN THREATS WILL BE DAMAGING WINDS AND HEAVY RAIN. SOME STORMS COULD ALSO PRODUCE HAIL UP TO AROUND ONE INCH IN DIAMETER. THE THREAT IS THE GREATEST ALONG AND NORTH OF A LINE FROM COLUMBUS TO RED OAK. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS WEDNESDAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH TUESDAY THUNDERSTORMS WILL BE POSSIBLE FROM WEDNESDAY NIGHT THROUGH FRIDAY NIGHT...THEN AGAIN MAINLY FROM SUNDAY NIGHT INTO WEDNESDAY. SOME SEVERE STORMS ARE POSSIBLE THURSDAY. LATER OUTLOOKS WILL ADDRESS THE POTENTIAL FOR SEVERE WEATHER FROM FRIDAY INTO NEXT WEEK. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING IN NORTHEAST NEBRASKA AND WEST CENTRAL IOWA. MILLER
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 10:32 PM CDT | Severe Thunderstorm Warning | OAX | Cedar | 13 min |
| Jul 7, 11:26 PM CDT | Severe Thunderstorm Warning | OAX | Cuming, Thurston, Wayne | 49 min |
| Jul 7, 11:29 PM CDT | Severe Thunderstorm Warning | OAX | Burt, Thurston | 46 min |
| Jul 7, 11:45 PM CDT | Severe Thunderstorm Warning | OAX | Burt, Cuming, Thurston | 45 min |
| Jul 8, 12:03 AM CDT | Severe Thunderstorm Warning | OAX | Cuming, Stanton, Thurston, Wayne | 57 min |
| Jul 8, 12:36 AM CDT | Severe Thunderstorm Warning | OAX | Dodge, Douglas, Sarpy, Saunders, Washington | 39 min |
| Jul 8, 1:13 AM CDT | Severe Thunderstorm Warning | OAX | Cass, Douglas, Sarpy, Saunders | 47 min |
| Jul 8, 1:49 AM CDT | Severe Thunderstorm Warning | OAX | Otoe | 41 min |
| Jul 8, 10:40 AM CDT | Severe Thunderstorm Warning | OAX | Johnson | 35 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.